MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 5.2 GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Weakness (2145)
Date of Event 01/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Btg medical assessment: subject number: (b)(6).Adverse event: surinfection of hepatic necrosis.Start date: (b)(6) 2017.Relationship to study treatment: related.Serious adverse event? yes.Outcome: recovered/resolved.End date (b)(6) 2017.Pt (b)(6) is a (b)(6) year-old male diagnosed with hcc (b)(6) 2016.No presence of portal hypertension.Etiologic associations: liver cirrhosis.Alcohol.No prior sorafenib treatment before therasphere treatment.Baseline bclc stage: b.No ascites.Unilobar disease.Target lesion: liver, right lobe.Therasphere treatment: (b)(6) 2017.Activity recorded at start of infusion 5.2 gbq, no residuals remaining in delivery set.Lung shunt fraction 3%.Total perfused liver 71.2%.Events: asthenia - start unknown - (b)(6) 2017; toxicity grade 2 patient presented with surinfection of hepatic necrosis on (b)(6) 2017.Toxicity grade 4.Action taken: scan (b)(6) 2017 / endoscopy (b)(6) 2017 (gastritis diagnosed) / echography (b)(6) 2017 (normal) / cbeu un-j (b)(6) 2017 (negative).Asthena (weakness) and surinfection of hepatic necrosis (hepatic decompensation/infection) are anticipated adverse events listed in the study protocol/risk management documentation.The events were not reported to btg in 2017.Assessment: asthenia: severity 2; related to device; anticipated; non-serious surinfection of hepatic necrosis: severity 4; related to device; anticipated; serious.No device malfunction was reported and no corrective and preventive action (capa) plan has been identified.The lot number associated with the therasphere administration was not reported, therefore no investigation could be performed.If additional information becomes available, a follow up report will be submitted.No other information is available that could confirm/deny the alleged event.At this time this report is considered final.
 
Event or Problem Description
Auto-notification received from (b)(6) 02-oct-2019 for a patient enrolled on clinical trial (b)(6), target subject number: (b)(6).Subject number: (b)(6).Adverse event: surinfection of hepatic necrosis.Start date: (b)(6) 2017.Relationship to study treatment: related.Serious adverse event? yes.Outcome: recovered/resolved.End date: (b)(6) 2017.Pt (b)(6) is a (b)(6) year-old male diagnosed with hcc (b)(6) 2016.No presence of portal hypertension.Etiologic associations: liver cirrhosis.Alcohol no prior sorafenib treatment before therasphere treatment.Baseline bclc stage: b.No ascites.Unilobar disease.Target lesion: liver, right lobe.Therasphere treatment: (b)(6) 2017.Activity recorded at start of infusion 5.2 gbq, no residuals remaining in delivery set lung shunt fraction 3%.Total perfused liver 71.2%.Events: asthenia - start unknown - (b)(6) 2017; toxicity grade 2.Patient presented with surinfection of hepatic necrosis on (b)(6) 2017.Toxicity grade 4.Action taken: scan 23 (b)(6) 2017 / endoscopy (b)(6) 2017 (gastritis diagnosed) / echography (b)(6) 2017 (normal) / cbeu (b)(6) 2017 (negative).The events were not reported to btg in 2017.Asthena (weakness) and surinfection of hepatic necrosis (hepatic decompensation/infection) are anticipated adverse events listed in the risk management documentation/study protocol.No reported device malfunction.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key9151149
Report Number3002124543-2019-00059
Device Sequence Number16924892
Product Code NAW
UDI-Device Identifier05060116920291
UDI-Public05060116920291
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.2 GBQ
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR